Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 30, 2017, 2:59 AM MDT. It took effect at Oct 30, 2017, 4:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 2:59 AM MDT (08:59 UTC)
- In effect from
- Oct 30, 2017, 4:00 AM MDT
- Expired
- Oct 30, 2017, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
218 WWUS75 KPIH 300859 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 259 AM MDT Mon Oct 30 2017 IDZ017-301700- /O.NEW.KPIH.WI.Y.0025.171030T1000Z-171030T1800Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 259 AM MDT Mon Oct 30 2017 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until noon MDT today. * IMPACTS/TIMING...From 400 am until noon today, strongest wind expected before 900 am. Strong northeast wind will make driving high profile vehicles hazardous. This can also bring down power lines, causing power outages, and weakened trees falling over, damaging buildings and being a hazard. * WINDS...Northeast 30 to 35 mph gusts up to 50 mph. * LOCATIONS...The entire eastern Magic Valley PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Messick
1 follow-up statement
302 WWUS75 KPIH 301752 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1152 AM MDT Mon Oct 30 2017 IDZ017-301900- /O.EXP.KPIH.WI.Y.0025.000000T0000Z-171030T1800Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 1152 AM MDT Mon Oct 30 2017 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Winds will gradually diminish through the afternoon. Therefore the wind advisory will be allowed to expire. $$ Valle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:54 AM MDT, 5 minutes earlier.
Area forecast discussion, Oct 30, 2:54 AM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 254 AM MDT Mon Oct 30 2017 .SHORT TERM...Today through Wed night. Western end of a dry cold front sweeping through at this time, bring very little in clouds, but quite a bit of wind and cold air. Afternoon highs will be below normal for this time of year, struggling to reach the 50 deg F mark in the Snake River plain. The front will have cleared the area before tonight, with continued cold north northwesterly flow. Temperatures in the north end of the Snake River plain will be in the teens, while farther south the valley floor temperatures should be in the low 20s. The chilly air continues to flood in on Tue, with very little increase in the afternoon high. this is due to a second impulse; it almost doesn't qualify as a front, but it does increase the wind and it does have precipitation, but much farther east, mainly in eastern Montana. A third, much more impressive, much moister trough moves in from the north on Wed afternoon/night. The main thing it does is shift the wind from the north to a southerly component, bring temperatures up in spite of increasing cloudiness. Afternoon highs on Wed should be at or maybe even slightly above normal. Expect some gusty southwest to west wind to accompany this feature. The precipitation will also finally reach the forecast area, but only barely; almost exclusively the northern third and mainly the mountains in that area. Another consideration is wind with this feature; likely at least Wind Advisory on Wed and Wed night. .LONG TERM...Thu through Sun night. A coastal upper level low along the Canadian coast sags southward and finally brings the moisture over the heart of the forecast area, giving nearly likely PoP levels to the Snake River plain for Fri/Fri Night/Sat period. The timing of arrival is similar on both the GFS and ECMWF, although the GFS appears wetter and considerably colder, having much more snow possible in the mountains. Also, there should be at least strong wind. The differences in solution develop after the main event-- how long will the trough linger? The ECMWF is moves the feature out faster and is generally drier, but it develops a trough along the coast that moves in after this time period. Split the difference in the expected snow levels for the event, and kept the wetter GFS for PoP and Sky. Used the national blend for temperatures out this far. Sun should be considerably colder than the previous week days Messick && .AVIATION...Strong north to northeast winds diminish through the day. Gusts of 20-40kts this morning are possible across the Snake Plain and potentially affecting KIDA, KPIH, and KBYI. Some blowing dust was noted earlier so that COULD be a potential impact at those airports on occasion. There are some clouds but they remain high enough to keep VFR weather going. Keyes && .FIRE WEATHER...Strong north to northeast winds diminish throughout the day, followed up by some pretty dry air and colder temperatures through Wednesday morning. We will need to watch for overnight valley inversions due to strong cooling. By Wednesday afternoon, another pattern change begins. An initial storm drops south into the northern U.S., pushing some moisture to along the Divide for light rain or snow around Island Park. We will also see some stronger west to southwest winds crank for most areas OUTSIDE of the central mountains. As the main storm that affects us over the weekend takes shape, the flow continue to westerly and southwesterly. This will bring some slightly warmer weather but also breezy conditions. Moisture gradually increases, with some rain and snow possible for the mountains on Thursday. The risk of rain and snow becomes more widespread as the storm approaches for the weekend. There are some differences to work through in the coming days, but it does appear we should some decent moisture falling especially in the high country. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon MDT today for IDZ017. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.